Sinemet CR Overdose
Symptoms of a Sinemet CR (carbidopa-levodopa CR) overdose can include vomiting, confusion, and a rapid heart rate. There are a number of treatment options available for someone who has overdosed on Sinemet CR. The healthcare provider may administer certain medicines to induce vomiting, pump the stomach, or provide supportive care. It is important that you seek immediate medical attention if you believe you may have overdosed on Sinemet CR.
Overdosing on Sinemet CR: An IntroductionSinemet® CR (carbidopa-levodopa CR) is a prescription drug usually used to treat Parkinson's disease. As with any medication, it is possible to take too much Sinemet CR. The specific effects of a Sinemet CR overdose may vary, depending on a number of factors, including the dosage and whether it was taken with any other medications or substances.
Symptoms of a Sinemet CR OverdoseIn cases of an overdose with levodopa (one of the components of Sinemet CR), the following symptoms were reported:
- Involuntary body movements
- Nausea and vomiting
- Rapid heart rate (tachycardia)
- Confusion or agitation
- Insomnia and restlessness
- Low blood pressure (hypotension) or high blood pressure (hypertension).
It is expected that Sinemet CR will cause similar overdose symptoms, compared to just levodopa.
Treatment for a Sinemet CR OverdoseThe treatment for a Sinemet CR overdose may also vary, and there is no known antidote. If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Sinemet CR overdose may include:
- Careful monitoring of the heart, blood pressure, and breathing
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Sinemet CR.